Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 6, 2021, 5:36 PM EDT for Jefferson County, Taylor County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 5:36 PM EDT (21:36 UTC)
- Expired
- Jul 6, 2021, 6:30 PM EDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
Counties Jefferson County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 55 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 721 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
230
WWUS82 KTAE 062136
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Tue Jul 6 2021
FLZ018-019-028-029-118-127-128-062230-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Coastal Taylor FL-Lafayette FL-
536 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...EAST
CENTRAL WAKULLA...JEFFERSON...TAYLOR AND WESTERN MADISON COUNTIES
UNTIL 630 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Perry, Greenville, Pinland, Dills, Hells Half Acre, Jug
Island, Ebb, Lamont, Eridu, Nash, Cabbage Grove, Thomas City,
Drifton, Scanlon, Casa Blanco, Dekle Beach, Jack Lee Island,
Waukeenah and Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2978 8350 3010 8416 3019 8410 3020 8407
3024 8407 3066 8382 3066 8371 3022 8326
TIME...MOT...LOC 2136Z 142DEG 19KT 3012 8353
$$
72-BUNKERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:40 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 6, 1:40 PM EDT, 3 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
140 PM EDT Tue Jul 6 2021
.AVIATION...
[Through 18Z Wednesday]
VFR conditions will prevail outside of thunderstorms until later
tonight when MVFR and eventually IFR conditions will spread into
the aerodrome from south to north ahead of Hurricane Elsa. Winds
will get gusty after sunrise at VLD where wind gusts to 25 knots
or higher will be possible.
&&
.PREV DISCUSSION [538 AM EDT]...
.NEAR TERM [Through Wednesday]...
Elsa is the main story. For today, numerous showers and
thunderstorms are expected to develop late this morning into the
afternoon in a moist, unstable, and tropical airmass as Elsa
remains south of the area. The main threat from these storms is
localized flooding due to very heavy rain rates.
However, the greatest impacts will be felt tonight and Wednesday
based on the current forecast. The 5 am National Hurricane Center
advisory brings Elsa up to strong tropical storm strength before
making landfall in the southeast big bend early on Wednesday.
Because the official forecast is now close to hurricane intensity at
landfall, a hurricane watch has been issued for a large portion of
the Florida west coast. In our area, this includes the region from
Steinhatchee southward including all of the Dixie county coast as
well as the adjacent portions of Apalachee Bay. Hurricane conditions
are possible in this area early Wednesday morning.
Tropical storm conditions are possible for the remaining areas of
Apalachee Bay and the southeast Big Bend late tonight, followed by
the eastern Big Bend into the Valdosta area by Wednesday morning.
Tropical storm force winds could cause downed tree limbs, power
outages, and loose items blown around.
A Storm Surge of around 3 to 5 feet will be possible across
Apalachee Bay but will remain heavily dependent on any track and
intensity changes.
Some flooding is possible across the eastern third of the area,
mainly due to a combination of already saturated soils, scattered
pockets of heavy rainfall this afternoon, and the additional
rainfall from Elsa tonight into Wednesday. A flood watch is in
effect for areas just east of Albany and Tallahassee through
Wednesday.
An isolated tornado or two will also be possible across the far
southeast Big Bend late tonight into Wednesday morning.
For additional details on the threats and impacts, visit
http://www.weather.gov/srh/tropical?office=tae
.SHORT TERM [Thursday through Friday]...
The remnants of Elsa will be gone by the start of the short term
period with light westerly flow prevailing underneath southern US
troughing. Rain chances will be much less compared to what we
observed with Elsa, but with unsettled conditions beneath the
trough, and plenty of available moisture, scattered to widespread
showers and storms are expected again. The highest chances will be
across our AL and GA zones closer to the base of the trough.
The upper level trough begins to weaken and lift north as upper
level ridging begins to develop over the southeastern US Friday.
Rain chances will again be lower than the previous day, but expect
additional showers and storms across the region along with warmer
temps.
.LONG TERM [Saturday Through Tuesday]...
Main theme the long term period will be the region transitioning to
a warmer pattern as an upper level ridge likely builds in from the
western Atlantic. Rain chances will largely be dependent on the
strength of the ridge and where it ends up but some model guidance
keeps enough low-mid level moisture around to keep a chance for
scattered showers and storms each afternoon through next week. One
thing to watch out for will be the heat indices in this period.
Warming temperatures combined with low level moisture sticking
around could bring heat indices into the low 100s over the weekend
and into next week.
.MARINE...
Tropical Storm Elsa has emerged into the southeast Gulf of Mexico
this morning. The official forecast calls for Elsa to track
roughly parallel to the west coast of FL before making landfall
somewhere along the southeast Big Bend coast. Long-period swells
arrive in advance of Elsa, which should lead to high seas across
much of waters by tonight. A Tropical Storm Warning is in effect
for Apalachee Bay, where strong winds and dangerous marine
conditions are expected by Tuesday night and persist through
Wednesday. In addition, a hurricane watch is in effect for the
waters offshore of Dixie county. Seas remain look to relax on
Thursday. Mariners over waters west of the Warning Area should
also closely monitor the progress of Elsa, and expect rough seas,
gusty winds, occasional heavy rain, and thunderstorms.
.FIRE WEATHER...
There are minimal fire weather concerns expected for the next
several days with wet conditions in place.
.HYDROLOGY...
Antecedent conditions have been especially wet across the entire
region with some localized rainfall totals in the last 3 days
exceeding 6 inches. Area rivers are running above normal for this
time of year, but most are just below action stage.
Rainfall with Elsa is expected to be track dependent, especially
since the system may be slightly tilted by the time it makes
landfall, with the heaviest rains along the east side of the
track. Given that Elsa will be moving forward at a moderate pace,
rainfall amounts of 2-4 inches with isolated amounts up to 6
inches are expected. These amounts occurring over already wet
conditions in the Southeast Florida Big Bend could lead to
localized flooding. Additionally if these heavier amounts fall
into the Withlacoochee Basin in South Georgia, minor river
flooding could occur in this basin upstream of the confluence with
the Suwannee River.
Longer term, depending on the exact placement of the heaviest rains,
only modest rises would be possible on the Suwannee River, though
this system does not appear to have enough rainfall to generate
water levels above minor flood stage on the mainstem Suwannee.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall. Thus, the river forecasts will not
include the forecast rainfall for the mid-week system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 82 71 87 73 / 60 60 30 40 10
Panama City 74 84 74 85 76 / 60 40 20 40 10
Dothan 71 83 70 86 72 / 60 50 30 60 10
Albany 72 81 71 88 74 / 60 80 40 60 20
Valdosta 72 80 69 87 71 / 80 100 50 60 10
Cross City 72 80 72 87 74 / 100 100 30 40 10
Apalachicola 74 83 75 84 76 / 60 40 20 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Wednesday evening for Coastal Dixie-Coastal
Jefferson-Coastal Taylor-Inland Dixie-Inland Jefferson-
Inland Taylor-Lafayette-Madison.
Storm Surge Watch for Coastal Jefferson-Coastal Wakulla.
Tropical Storm Warning for Coastal Dixie-Coastal Jefferson-
Coastal Taylor-Coastal Wakulla-Inland Dixie-Inland
Jefferson-Inland Taylor-Lafayette-Madison.
Storm Surge Warning for Coastal Dixie-Coastal Taylor.
Hurricane Warning for Coastal Dixie.
High Rip Current Risk through late Wednesday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flood Watch through Wednesday evening for Ben Hill-Berrien-
Brooks-Colquitt-Cook-Irwin-Lanier-Lowndes-Thomas-Tift-
Turner-Worth.
Tropical Storm Watch for Brooks-Lowndes.
AL...None.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM.
Hurricane Watch for Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Wool
MARINE...DVD
FIRE WEATHER...DVD
HYDROLOGY...DVD/GodseyIn the hours before
Special weather statement, Jul 6, 1:38 PM EDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1238 PM CDT Tue Jul 6 2021
ALZ068-069-FLZ007>011-061830-
Geneva AL-Houston AL-Central Walton FL-Holmes FL-Jackson FL-
North Walton FL-Washington FL-
1238 PM CDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GENEVA...SOUTH CENTRAL
HOUSTON...WESTERN JACKSON...NORTHERN WALTON...HOLMES AND NORTHERN
WASHINGTON COUNTIES UNTIL 130 PM CDT...
At 1238 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Eglin Air Force Base to 11
miles southeast of Chipley. Movement was north at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Vernon, De Funiak Springs, Bonifay, Geneva, Chipley,
Graceville, Hartford, Slocomb, Eglin Air Force Base, Bradford, Union,
Liberty, Cottondale, Paxton, Ponce De Leon, Alford, Caryville, Wausau
and Esto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3099 8631 3099 8619 3107 8619 3113 8525
3064 8535 3058 8625
TIME...MOT...LOC 1738Z 183DEG 26KT 3060 8617 3064 8543
22-BARRYSpecial weather statement, Jul 6, 2:44 PM EDT, 2 hours 52 minutes before
Special Weather Statement National Weather Service Tallahassee FL 144 PM CDT Tue Jul 6 2021 ALZ066>069-061930- Dale AL-Henry AL-Geneva AL-Houston AL- 144 PM CDT Tue Jul 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR DALE...SOUTHWESTERN HENRY... EASTERN GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 230 PM CDT... At 144 PM CDT, Doppler radar was tracking a strong thunderstorm near Hartford, or 8 miles south of Daleville, moving northwest at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Cottonwood, Dothan, Fort Rucker, Ozark, Headland, Enterprise, Hartford, Taylor, Midland City, Level Plains, Slocomb, Newton, Pinckard, Kinsey, Malvern, Rehobeth, Clayhatchee, Grimes and Esto. LAT...LON 3100 8530 3099 8577 3153 8579 3155 8539 TIME...MOT...LOC 1844Z 151DEG 31KT 3116 8569 72-BUNKER
Special weather statement, Jul 6, 3:22 PM EDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
322 PM EDT Tue Jul 6 2021
ALZ066-067-069-GAZ142-062000-
Dale AL-Henry AL-Houston AL-Early GA-
322 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DALE...HENRY...NORTH
CENTRAL HOUSTON AND NORTHWESTERN EARLY COUNTIES UNTIL 400 PM EDT/300
PM CDT/...
At 322 PM EDT/222 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Abbeville, moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Abbeville, Headland, Kinsey, Webb, Newville, Haleburg, Shorterville,
Bells Crossroads, Tumbleton, Kirkland Crossroads, Edwin, Grandberry
Crossroads, Hayes, Scottsboro Crossroads, Double Bridges, Snells
Crossroads, Graball, Pleasant Plains, Headland Municipal A/P and
Dancey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3140 8501 3121 8534 3157 8555 3162 8551
3162 8542 3171 8542 3170 8522 3171 8521
3174 8521 3176 8517
TIME...MOT...LOC 1922Z 141DEG 21KT 3147 8524
72-BUNKERSpecial weather statement, Jul 6, 4:30 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
430 PM EDT Tue Jul 6 2021
GAZ128>131-148-062100-
Berrien GA-Tift GA-Irwin GA-Turner GA-Ben Hill GA-
430 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHERN BERRIEN...
SOUTHEASTERN TURNER...CENTRAL TIFT AND SOUTH CENTRAL BEN HILL
COUNTIES UNTIL 500 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Enigma, or 11 miles east of Tifton, moving north at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fitzgerald, Ocilla, Tifton, Enigma, Alapaha, Mystic, Sycamore,
Vanceville, Chula, Gladys, Glory, Harding, Waterloo, Pinetta, Inaha,
Irwinville, Fitzgerald Municipal A/P, Irwinville Airport, Brookfield
and Sunsweet.
LAT...LON 3123 8333 3125 8334 3125 8336 3166 8366
3177 8325 3148 8314 3147 8314 3146 8315
3144 8314 3140 8314 3139 8312 3137 8311
3135 8309 3133 8308
TIME...MOT...LOC 2030Z 162DEG 22KT 3139 8333
22-BARRYSpecial weather statement, Jul 6, 5:32 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
532 PM EDT Tue Jul 6 2021
GAZ128>131-062215-
Tift GA-Irwin GA-Turner GA-Ben Hill GA-
532 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...EASTERN TURNER...
NORTHEASTERN TIFT AND BEN HILL COUNTIES UNTIL 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Jacksonville, or 9 miles northwest of Ambrose,
moving northwest at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Fitzgerald, Ocilla, Ashburn, Mystic, Rebecca, Lulaville, Amboy,
Osierfield, Harding, Waterloo, Pinetta, Ashton, Irwinville,
Fitzgerald Municipal A/P, Irwinville Airport, Wray, Bowens Mill, Red
Bluff, Arp and Abba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3150 8310 3148 8344 3180 8371
3180 8361 3185 8361 3184 8321 3185 8318
3183 8315 3183 8314 3181 8313 3182 8311
3178 8303 3178 8299
TIME...MOT...LOC 2132Z 142DEG 20KT 3171 8309
72-BUNKERSpecial weather statement, Jul 6, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
536 PM EDT Tue Jul 6 2021
FLZ018-019-028-029-118-127-128-062230-
Inland Taylor FL-Coastal Wakulla FL-Coastal Jefferson FL-
Inland Jefferson FL-Madison FL-Coastal Taylor FL-Lafayette FL-
536 PM EDT Tue Jul 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAFAYETTE...EAST
CENTRAL WAKULLA...JEFFERSON...TAYLOR AND WESTERN MADISON COUNTIES
UNTIL 630 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm near
Perry, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Monticello, Perry, Greenville, Pinland, Dills, Hells Half Acre, Jug
Island, Ebb, Lamont, Eridu, Nash, Cabbage Grove, Thomas City,
Drifton, Scanlon, Casa Blanco, Dekle Beach, Jack Lee Island,
Waukeenah and Foley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2978 8350 3010 8416 3019 8410 3020 8407
3024 8407 3066 8382 3066 8371 3022 8326
TIME...MOT...LOC 2136Z 142DEG 19KT 3012 8353
72-BUNKERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:45 AM EDT | Flood Watch | TAE | Dixie, Jefferson, Lafayette, Madison, Taylor | 39 hr |
| Jul 6, 3:50 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 48 hr |
| Jul 6, 4:53 AM EDT | Hurricane Watch | TAE | Dixie | 9 hr |
| Jul 6, 11:07 AM EDT | Special Marine Warning | TAE | 23 min | |
| Jul 6, 12:46 PM EDT | Special Weather Statement | TAE | Washington | 44 min |
| Jul 6, 1:38 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Jul 6, 2:13 PM EDT | Hurricane Warning | TAE | Dixie | 21 hr |
| Jul 6, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Holmes | 28 min |
| Jul 6, 6:04 PM EDT | Special Marine Warning | TAE | 56 min | |
| Jul 6, 6:46 PM EDT | Special Weather Statement | TAE | Jefferson | 29 min |
| Jul 6, 7:36 PM EDT | Small Craft Advisory | TAE | 18 hr | |
| Jul 6, 4:30 PM EDT | Special Weather Statement | TAE | Berrien, Irwin | 30 min |
| Jul 6, 5:32 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Turner | 43 min |
| Jul 6, 2:44 PM EDT | Special Weather Statement | TAE | Dale | 46 min |
| Jul 6, 3:22 PM EDT | Special Weather Statement | TAE | Henry | 38 min |
| Jul 6, 4:42 PM EDT | Areal Flood Advisory | TAE | Henry | 2 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.